Printer Friendly

YOUR PROBLEMS.

Q I am looking for advice on skin care. I am in my early 30s and have very fair skin. Red thread veins have started to appear on my nose and cheeks. I would be grateful for any advice you can give me to prevent them from appearing.

I understand that some beauty salons offer treatment on their removal and would like your opinion on this method.

I moisturise my skin daily and have a varied diet. - K. Sheerin, Port Glasgow.

A THREAD veins can be greatly helped by taking the preparation Hyperisan (Venosan) at a dose of 15 drops, twice a day. As well as this, taking three capsules of Evening Primrose Oil last thing at night will be of benefit.

JAN DE VRIES

My son's head hurts after he plays sport

QMY 13-year-old son suffers from headaches after some forms of strenuous exercise, i.e. football, swimming, etc. It only happens at weekends. Why is this? - A. J., Glasgow.

A AROUND 98 per cent of headaches a GP sees are the result of tension or sinus troubles - it is very rare to be the result of something more sinister.

I think in your son's case it is probably tension from concentrating on the sport he is playing. Ensure that he gets enough sleep at the weekend and drinks plenty of fluids when he is exercising.

Q FOR the past six months I have had this strange sensation in my head and face. It started in my head and temples as a burning sensation, with a feeling of pins and needles, prickly, crawling. For the past two months it has spread across my nose and cheeks and even into my eyes. My doc said it could be sinus troubles, migraine or stress. I was given some painkillers but they don't help. Please advise. I am miserable - D. McKenzie, Perth.

A IT sounds as if you may be developing Trigeminal Neuralgia although it is rare to have it affecting both sides of your face. The cause is usually unknown.

The point of the treatment is to aim for pain relief. Anti convulsant drugs can be used to obtain sufficient pain relief. If this fails the other options are referral to a Pain Clinic or surgery. See your GP for further management.

Q IF I squeeze my nose, little bits of watery stuff comes out. I've had this trouble for two to three years. My doc gave me antibiotics, but they didn't help. I am 70 years old and read this column every week hoping to see something similar to my problem - A. Rogers, Edinburgh.

AIT sounds as if you have Rosacea. This a thickening of the sebaceous glands with dilation of skin blood vessels.

In men, the skin thickening around the nose can make the nose surface appear larger and irregular in shape, a condition which is called Rhinophyma. The cause is unknown.

Treatment is with antibiotics; oxtetracycline and metronidazole in the form of tablets or topical gel. It is important to take the anti-biotics for several months and avoid alcohol during treatment.

DREENA KELLY

Q I AM 87 years old and have had an infection in my middle ear which knocked me completely off balance. I was treated for six weeks, but now I'm off that particular medicine. I still have dizziness, especially in the morning just as I get to rise.

I have tightness in my legs from the knee down and my feet and hands are always cold. Could you suggest any medicine that would help me? - Mrs T. Baxter, Glasgow.

A I was sorry to hear of the middle ear infection and that you are still having problems. We shall certainly do our best to help you -this is a particularly annoying and debilitating condition.

The dizziness can be greatly helped by taking the preparation Gingko Biloba at a dose of 15 drops, twice a day, before meals.

This should be of excellent help in easing the unpleasant symptoms that you are currently suffering.

JAN DE VRIES

I am getting fat out of sheer boredom

Q I AM a 27-year-old man and I was made unemployed recently from the firm I was employed by for 13 years. I have noticed that my weight has increased from around 18 stone to 20 stone over a short period of time. I have become depressed about my unemployment and weight gain. I went to my GP who presented me with a diet sheet. What is your opinion?

A I am sorry about you're recent job loss. You are carrying a lot of weight and this can lead to longer term health problems. Dieting without support is difficult, check to see if the practice nurse runs a diet clinic, or try joining a local weight watchers group - yes, they help lots of men. I also suggest you get out and about as much as possible, firstly for the exercise and to help lift your mood.

You are probably eating more out of boredom than anything else, which can pile on pounds.

DREENA KELLY

Q MY daughter, aged 30, suffers from Crohn's Disease, and I would like her to obtain more information that would help her in any way. Could you please send any leaflets or advice. - Mrs B. Dowds, 25 Hardie Street, Alexandria, Dumbarton.

A IF you indeed have miasmas - left-overs from previous inflammations, viruses and infections, in your system - then it is necessary to clear these homeopathically from your system. There is a very good German remedy called Lomatol, which can be very helpful in relieving the symptoms of Crohn's.

I would suggest that you start off on this at a dose of 15 drops, twice a day.

JAN DE VRIES
COPYRIGHT 1998 Scottish Daily Record & Sunday
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 1998 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:Features
Author:Vries, Jan De; Kelly, Dreena
Publication:Daily Record (Glasgow, Scotland)
Date:Jun 8, 1998
Words:952
Previous Article:YOU ARE; HOW; YOU EAT.
Next Article:Town signs are Adam disgrace.


Related Articles
YOUR PROBLEMS: TODAY: YOUR SOLUTIONS TO A READER'S PROBLEM.
PROBLEM POST: Two ways to solve a sticky problem.
Problem Page: NEXT WEEK'S PROBLEM...
Problem Page: NEXT WEEK'S PROBLEM ...
Problem Page: NEXT WEEK'S PROBLEM...
'I saw my car burnt out on TV'.

Terms of use | Privacy policy | Copyright © 2018 Farlex, Inc. | Feedback | For webmasters